Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Platelets
Aug 10, 2003

Dear Dr:Thanks for your uncompromisingly straight answers on this forum. I was infected with HIV last November. A few days after exposure a baseline CBC showed platelets 295. a few weeks later 291. They are now 190 and I'm noticing an increasing incidence of little red spots on my shoulders. I'm otherwise feeling remarkably well - not on meds. Are these numbers something to be worried about in this context? Thanks

Response from Dr. Holodniy

Although HIV infection can result in a low platelet count, that platelet count is still within the normal range. It would be very unusual to have microscopic evidence of bleeding into the skin with that kind of platelet count, unless there were another reason. For instance other kinds of diseases can result in relatively normal platelet counts but the platelets that are produced don't work as well. Medications can also cause a reduction in platelet count. You should probably get the spots checked out. Could be other things then your platelet count.



Previous
undectable to 100,000
Next
on IL2 for 18 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement